Hail, Murray
- When
- June 25, 1:32 PM EST to 1:42 PM EST
- Where
- Murray County, 0.69 mi N of Oran
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.790, -84.770
The public reported quarter size hail between Eton and Chatsworth.
A weak upper-level wave moving across the state resulted in widespread strong to severe thunderstorms across north and central Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
A weak upper-level wave moving across the state resulted in widespread strong to severe thunderstorms across north and central Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 25, 1:04 PM EST, 28 minutes earlier.
Area Forecast Discussion National Weather Service Peachtree City GA 204 PM EDT Mon Jun 25 2018 PREV DISCUSSION... /Issued 737 AM EDT Mon Jun 25 2018/ SHORT TERM /Today through Tuesday/... Zonal upper level flow is giving way as an upper level ridge builds along the gulf coast. This upper level ridge is expected to continue to strengthen through the short term becoming centered over Southern AL/GA and northern FL by 12z Tue. The upper level flow becomes more Northwesterly with impulses continuing to move across the area. These waves will help to produce diurnally driven showers and thunderstorms Today and Tuesday...but seeing a slight diminishing trend in coverage as the ridge builds. Only looking for isolated to scattered coverage with storms today and Tuesday but can not rule out a storm or two becoming severe both days. Temperatures are expected to continue on the warm side with heat index values across central GA ranging from 100 to 106. Have issued a heat advisory for the majority of central GA today and will monitor conditions for Tuesday to see if another one will be needed tomorrow. 01 LONG TERM /Tuesday Night through Sunday/... The long term portion begins as perhaps the most active period of the entire extended. We will see a strong shortwave arrive late in the day from the Tennessee Valley. This will coincide with peak heating for Wed afternoon and CAPE values in excess of 3000 J/KG. Associated cold pool with shortwave looks to drop 500mb temps to around -9C, sufficient for some robust updrafts and decent hail potential. Should also see some good wind potential as downdraft CAPE increases through the afternoon as a likely line of storms approaches. Have gone with highest pops for northern tier for now but could certainly see pops needing to be raised for remainder as Wed approaches with potential for a decent coverage event. Focus will shift to Central GA for Thu afternoon as shortwave traverses the remainder of the forecast area. Cannot rule out additional small pop activity across the north although mid level temps will be warming by this time period. Some drying noted for the weekend, especially across NE sections where will only carry isolated pops for Sat. Upper level high builds in north of the area through the Ohio Valley and into the Northeast through early next week. Eventually some deep layer moisture will rotate around the southern periphery of this feature to bring higher pops back to the area for early next week. Deese && .AVIATION... 18Z Update... Ongoing scattered SHRA/TSRA around TAF areas, currently impacting MCN and ATL sites. A line of forcing coming from NW GA will keep scattered SHRA/TSRA around the area through the afternoon and early evening. Expecting VFR conditions otherwise in regards to ceilings and VSBYs. Light winds out of the west at ATL, swinging from out of the SW early tomorrow morning. //ATL Confidence...18Z Update... Medium confidence in convective coverage this afternoon. Medium to high on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 94 72 91 71 / 30 30 50 50 Atlanta 92 75 91 74 / 40 30 50 40 Blairsville 86 67 85 67 / 50 30 50 40 Cartersville 92 71 92 72 / 40 30 50 40 Columbus 96 75 94 76 / 40 30 40 30 Gainesville 91 72 89 72 / 40 30 50 40 Macon 96 75 93 74 / 30 30 50 40 Rome 92 72 92 72 / 40 20 40 40 Peachtree City 93 73 92 73 / 40 30 50 30 Vidalia 96 76 94 75 / 40 40 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Bibb...Bleckley...Chattahoochee...Crawford...Crisp... Dodge...Dooly...Emanuel...Glascock...Harris...Houston... Jefferson...Johnson...Laurens...Macon...Marion...Montgomery... Muscogee...Peach...Pulaski...Schley...Stewart...Sumter... Talbot...Taylor...Telfair...Toombs...Treutlen...Twiggs... Washington...Webster...Wheeler...Wilcox...Wilkinson. && SHORT TERM...01 LONG TERM....Deese AVIATION...Thiem
Hazardous Weather Outlook National Weather Service Peachtree City GA 530 AM EDT Mon Jun 25 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 530 AM EDT Mon Jun 25 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...Heat Advisory In Effect For Central Georgia... Hot temperatures combined with high moisture values will result in heat indices around 105 degrees this afternoon. Please see the latest heat advisory product issued by this office for further details. Isolated to scattered thunderstorms are expected across north and central Georgia this afternoon. Isolated storms will be strong to severe,with the main hazards damaging winds, frequent lightning, and isolated flooding from heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be an enhanced chance of strong to severe storms late Wednesday into Wednesday night as an upper level storm system moves across the area bringing likely storm coverage to North Georgia. There is a chance of thunderstorms each day for the rest of the time period through next week, mainly during the afternoon and evening hours with few storms becoming strong to severe each day with gusty winds, frequent lightning and isolated flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Special Weather Statement
National Weather Service Peachtree City GA
212 PM EDT MON JUN 25 2018
GAZ033-034-043>045-055-251845-
De Kalb GA-North Fulton GA-Douglas GA-Clayton GA-Gwinnett GA-
South Fulton GA-
212 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...FULTON...EASTERN
DOUGLAS...NORTHWESTERN CLAYTON...AND SOUTHERN GWINNETT UNTIL 245 PM
EDT...
At 212 PM EDT...a line of strong thunderstorms was along a line
extending from near Lilburn to near Sandtown...and moving east at 15
mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Atlanta, Decatur, East Point, Forest Park, Snellville, Riverdale,
College Park, Lilburn, Chamblee, Norcross, Doraville, Clarkston,
Morrow, Hapeville, Stone Mountain, Avondale Estates, Grayson, Lake
City, Pine Lake and North Decatur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3369 8470 3374 8459 3375 8458 3374 8458
3378 8453 3397 8418 3388 8386 3384 8391
3365 8425 3365 8428 3363 8427 3357 8438
TIME...MOT...LOC 1812Z 290DEG 13KT 3391 8418 3369 8460
HAIL...0.25IN
WIND...50MPHSpecial Weather Statement
National Weather Service Peachtree City GA
217 PM EDT MON JUN 25 2018
GAZ067-251845-
Meriwether GA-
217 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MERIWETHER COUNTY UNTIL
245 PM EDT...
At 217 PM EDT...a strong thunderstorm was over Durand, or 7 miles
southwest of Greenville...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Greenville, Manchester, Woodbury, Warm Springs, Stovall, Raleigh,
Durand, Harris City, Odessadale and Imlac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3307 8453 3305 8452 3304 8454 3301 8454
3298 8452 3297 8453 3295 8452 3291 8453
3291 8451 3288 8451 3285 8457 3284 8465
3284 8470 3286 8475 3287 8475 3287 8486
3301 8486
TIME...MOT...LOC 1817Z 267DEG 13KT 3293 8477
HAIL...0.25IN
WIND...50MPHSpecial Weather Statement
National Weather Service Peachtree City GA
218 PM EDT MON JUN 25 2018
GAZ053-054-251845-
Fayette GA-Coweta GA-
218 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE AND NORTHEASTERN COWETA
COUNTIES UNTIL 245 PM EDT...
At 218 PM EDT...a strong thunderstorm was over Thomas Crossroads, or
8 miles northeast of Newnan...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Fayetteville, Peachtree City, Tyrone, Palmetto, Senoia,
Brooks, Sharpsburg, Turin, East Newnan, Starrs Mill, Cannongate,
Sandy Creek, Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3351 8474 3351 8462 3350 8462 3350 8461
3351 8460 3349 8440 3348 8439 3326 8448
3326 8450 3336 8478
TIME...MOT...LOC 1818Z 285DEG 15KT 3343 8467
HAIL...0.25IN
WIND...50MPHSpecial Weather Statement
National Weather Service Peachtree City GA
224 PM EDT MON JUN 25 2018
GAZ011-019-251900-
Chattooga GA-Floyd GA-
224 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA AND
WESTERN FLOYD COUNTIES UNTIL 300 PM EDT...
At 224 PM EDT...a strong thunderstorm was centered near
Chattoogaville, or 10 miles south of Summerville. Another strong
storm was centereed 5 miles southwest of Chattoogaville. Both storms
were moving southeast at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Chattoogaville and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3437 8542 3437 8528 3429 8529 3420 8544
3421 8545 3434 8547
TIME...MOT...LOC 1824Z 293DEG 9KT 3434 8541
HAIL...0.25IN
WIND...50MPHSpecial Weather Statement
National Weather Service Peachtree City GA
226 PM EDT MON JUN 25 2018
GAZ004-005-251900-
Whitfield GA-Murray GA-
226 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITFIELD AND MURRAY
COUNTIES UNTIL 300 PM EDT...
At 226 PM EDT...a strong thunderstorm was centered 3 miles west of
Chatsworth...moving east at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Chatsworth, Eton and Fort Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3469 8478 3472 8495 3477 8492 3483 8481
3484 8460
TIME...MOT...LOC 1826Z 275DEG 8KT 3479 8480
HAIL...0.75IN
WIND...50MPHSpecial Weather Statement
National Weather Service Peachtree City GA
228 PM EDT MON JUN 25 2018
GAZ055>057-251900-
Clayton GA-Spalding GA-Henry GA-
228 PM EDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAYTON...SPALDING AND
SOUTHWESTERN HENRY COUNTIES UNTIL 300 PM EDT...
At 228 PM EDT...a strong thunderstorm was over Birdie, or 8 miles
northwest of Griffin...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Griffin, Hampton, Locust Grove, Sunny Side, East Griffin, Highland
Mills, Towalaga, Experiment, Walker Mill, Birdie, Vaughn, Luella and
Atlanta Motor Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3329 8442 3331 8440 3330 8440 3332 8439
3334 8439 3334 8438 3337 8440 3338 8439
3339 8439 3341 8438 3337 8411 3321 8420
3327 8443
TIME...MOT...LOC 1828Z 285DEG 15KT 3334 8436
HAIL...0.25IN
WIND...50MPHThe Northeast Alabama radar (KHTX), 121 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
23 thunderstorm wind, 1 hail. Local standard time, as filed.
The public reported quarter size hail between Eton and Chatsworth.
The Murray County 911 center reported trees blown down in southeast Murray County on Dennis Mill Road between Old Federal Highway and the Rock Creek bridge.
The Newton County Emergency Manager reported multiple trees blown down near the intersection of Highway 162 and Lovers Lane. Nickel size hail was also reported at this location.
The Walton County 911 center reported trees blown down on Alcova Drive near the intersection with County Line Road and in the 500 block of Browning Shoals Road.
The Chattooga County Emergency Manager reported trees and power lines blown down along Pine Street in Trion.
The Newton County Emergency Manager reported that dozens of trees were blown down at the Bert Adams Boy Scout Camp south of Covington. One of the trees fell onto a tent occupied by two scouts. A 14 year old male camper was killed by the falling tree while the other teenaged occupant escaped with only minor injuries.
The Spalding County Emergency Manager reported several trees blown down and a small barn destroyed near the intersection of South 6th Street and Runnymede Road.
The Whitfield County 911 center reported multiple trees and power lines blown down from around the 2800 block of Dug Gap Road to South Dixie Road southwest of Dalton.
The Cherokee County Emergency Manager reported a tree blown down across the road on Lower Dowda Road near the intersection with Carlisle Road.
The Haralson County Emergency Manager reported six to seven large trees blown down at Jacksonville Road and Pleasant Hill Church Road. One tree crashed through a house. No injuries were reported.
The Monroe County 911 center reported a tree blown down at the intersection of Russellville Road and Highway 42.
The Bibb County 911 center reported power lines blown down on Highway 80 at the Bibb/Crawford County line.
The Carroll County Emergency Manager reported several trees blown down along Highway 16 between Clem-Lowell Road and Little New York Road, extending down to around Highway 5 and McIntosh Circle.
The Hall County 911 center reported a tree down near the intersection of Sims Harris Road and W County Line Road.
The Coweta County Emergency Manager reported numerous trees and power lines blown down across the county from the Arnco-Sargent area through Newnan to Senoia. Trees fell onto a house on Old Carrollton Road, no injuries were reported. A falling tree damaged a utility pole and a fire hydrant on Gary Summers Road. A small woods fire was ignited along Boone Road when a falling tree brought down power lines.
The Banks County 911 center reported a large tree down on a home near the 200 block of Woodland Street near Homer. No significant damage or injuries reported.
The Jackson County 911 center reported a tree blown down at the intersection of Highway 129 and Etheridge Road.
The Clayton County 911 center reported several trees blown down on roads across the county.
An amateur radio operator reported trees blown down northwest and west of Oglethorpe, including around the intersection of Highway 90 and Loblolly Road.
The Harris County 911 center reported a tree blown down around the intersection of Hoody Hudson Road and Hamilton-Mulberry Grove Road.
The Dodge County 911 center reported power lines blown down around the intersection of Highway 117 and Pine Crest Drive.
A gust of 59 mph was recorded by the AWOS at the Heart of Georgia Regional Airport in Eastman (KEZM).
The Laurens County Emergency Manager reported thunderstorm wind damage across the eastern portion of the county from East Dublin to west of Adrian. Part of a roof was removed from a parsonage along Dewey Warnock Road where an irrigation system was also overturned and several trees were blown down. Several more trees were blown down around the intersection of Highway 86 and Orianna Road.
The Wilcox County 911 center reported several trees blown down near the intersection of American Legion Road and Highway 129 south of Abbeville.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Newton | 2018-06-25 | 14 | Male | Camping | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2018Every state in 2018This day in weather historyWarnings in Georgia, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 764315, 764317, 764323, 764329, 764340, 764407, 764343, 764355, 764359, 764369, 764372, 764380, 764381, 764378, 764390, 764382, 764393, 764397, 764399, 764400, 764405, 764404, 764401, 764402.